Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Nov 6, 2005, 5:04 PM EST for Herkimer County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 5:04 PM EST (22:04 UTC)
- Expired
- Nov 6, 2005, 6:00 PM EST
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:35 PM EST | HAIL 0.75 | Cold Brook, NY | |
| Nov 6, 6:05 PM EST | TSTM WND DMG | Poland, NY | NUMEROUS TREES AND WIRES DOWN BETWEEN 545 PM AND 605 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 062211
SVRALY
NYC043-062300-
/O.NEW.KALY.SV.W.0129.051106T2204Z-051106T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HERKIMER COUNTY IN EASTERN NEW YORK
* UNTIL 600 PM EST
* AT 508 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF OLD
FORGE TO 30 MILES WEST OF OLD FORGE TO 30 MILES WEST OF HINCKLEY
TO 25 MILES NORTHWEST OF UTICA TO 20 MILES SOUTHWEST OF UTICA...
AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CEDARVILLE AND WEST WINFIELD BY 520 PM EST
MOHAWK...JORDANVILLE...POLAND AND NORTHWOOD BY 530 PM EST
OHIO...NEWPORT...HERKIMER AND COLD BROOK BY 535 PM EST
HANCOCK INTERNATIONAL AIRPORT AT SYRACUSE REPORTED A WIND GUST TO 69
MPH WITH THESE STORMS.
THIS IS A DANGEROUS STORM...PLEASE TAKE COVER IMMEDIATELY.
LAT...LON 4323 7507 4326 7516 4330 7515 4333 7508
4409 7516 4405 7507 4407 7486 4347 7479
4334 7487 4328 7472 4319 7470 4310 7478
4290 7476 4290 7489 4287 7489 4285 7495
4291 7510 4287 7514 4286 7521 4306 7522
$$1 follow-up statement
000
WWUS51 KALY 062247
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EST SUN NOV 6 2005
NYC043-062300-
/O.CON.KALY.SV.W.0129.000000T0000Z-051106T2300Z/
HERKIMER NY-
546 PM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR HERKIMER COUNTY...
AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED 17
MILES EAST OF HERKIMER LANDING...OR 7 MILES SOUTHWEST OF
SPECULATOR...MOVING NORTHEAST AT 50 MPH.
LAT...LON 4323 7507 4327 7516 4330 7515 4333 7508
4409 7515 4405 7507 4407 7486 4347 7480
4334 7487 4328 7472 4319 7470 4311 7478
4291 7476 4291 7489 4287 7489 4286 7494
4291 7510 4287 7514 4286 7521 4306 7522
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:50 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 6, 3:50 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 350 PM EST SUN NOV 6 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...STRONG SUMMER LIKE CONVECTIVE SQUALL LINE ACROSS WESTERN NY AND MOVING INTO CENTRAL NY AS OF 330 PM. THE SYNOPTIC LOW PRODUCING THIS LINE IS MOVING NORTHEAST ACROSS LAKE HURON AND WILL EVENTUALLY MOVE INTO EASTERN CANADA BY MONDAY. COLD FRONT JUST BEHIND THE LINE OF CONVECTION WILL MOVE THROUGH THIS EVENING ALONG WITH THE CONVECTIVE LINE. LOW LEVEL WIND SHEAR IS VERY IMPRESSIVE WITH THIS SYSTEM...EVEN AS IT MOVES INTO OUR REGION. HOWEVER...CAPES GENERALLY BELOW 500 J/KG ACROSS THE FORECAST AREA. SOME WEAKENING OF THE LINE LIKELY AS WE LOSE DIRNAL HEATING AT SUNSET...BUT EXPECT SOME SEVERE CONVECTION TO MAKE IT INTO OUR FORECAST AREA AFTER SUNSET...WITH THE BEST CHANCE ACORSS THE WESTERN ZONES. HAVE INCLUDED LIKELY OR CATEGORICAL POPS FOR ALL ZONES THIS EVENING FOR SHWRS/TSTMS...ALONG WITH ENHANCED WORDING OF DAMAGING WINDS POSSIBLE WITH THE THUNDERSTORMS. THREAT OF DAMAGING WINDS ASSOCIATED WITH THE SYNOPTIC WINDS APPEARS LESS TODAY THAN IT DID YESTERDAY...WITH THE STRONGEST WINDS OVER OUR AREA EXPECTED LATE TONIGHT AND MONDAY. HAVE FORECAST WINDS BELOW ADVISORY THRESHOLDS THROUGH MONDAY AND WILL NOT ISSUE ANY LONGER TERM WIND HEADLINES AT THIS TIME. FRONT QUICKLY MOVES THROUGH EARLY TONIGHT...WITH POPS RAPIDLY DECREASING LATE THIS EVENING AND AFTER MIDNIGHT. DRY WEATHER FOR MOST AREAS MONDAY AS THE FLOW BECOMES ANTICYCLONIC...AND HAVE ONLY FORECAST A CHANCE OF SHOWERS ACROSS THE FAR NORTHWEST. WEAK SECONDARY TROF MOVING THROUGH MONDAY NIGHT. GENERALLY EXPECT NO PCPN FROM IT...BUT HAVE INCLUDED CHANCE POPS ACROSS NORTHERN AREAS. SURFACE HIGH BUILDS SOUTHWARD OUT OF CANADA AFTER THAT AND KEEPS US DRY THROUGH TUESDAY NIGHT. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... ANOTHER FAIRLY STRONG LOW WILL DEVELOP EARLY IN THIS PERIOD OVER THE NORTHERN PLAINS...AND MOVE TO NEAR JAMES BAY IN CANADA BY THURSDAY. ASSOCIATED WARM AND THEN COLD FRONTAL PASSAGES WILL KEEP THE AREA UNSETTLED WEDNESDAY THROUGH THURSDAY. WARM ENOUGH ONCE AGAIN FOR RAIN SHOWERS TO BE FORECAST DURING THIS PERIOD. CLEARING THURSDAY NIGHT WITH A SURFACE HIGH KEEPING THE WEATHER DRY AT LEAST INTO THE EARLY PART OF THE WEEKEND. GFS FLIP-FLOPPING QUITE A BIT FOR SUNDAY. 00Z/06Z GFS RUNS HAD A FAIRLY IMPRESSIVE SURFACE LOW AFFECTING OUR AREA SUNDAY...BUT 12Z RUN HAD A LARGE HIGH OVER THE FORECAST AREA. FORECAST ORIGINALLY BASED ON THE EARLIER RUNS SO HAVE OPTED NOT TO MAKE ANY REVISIONS BASED ON SUCH A LARGE MODEL CHANGE THAT FAR OUT IN TIME. && .AVIATION...MAINLY VFR THROUGH THE PERIOD. A COLD FRONT IS FORECAST TO CROSS OUR WARNING AREA BETWEEN ABOUT 00Z-05Z. THE FIRST LINE OF SHOWERS AND STORMS WELL AHEAD OF IT IS WEAKENING AND WILL PRODUCE NO MORE THAN SOME HIT AND MISS LIGHT SHOWERS AS LIMPS ACROSS OUR REGION LATER THIS AFTERNOON. THE SECOND LINE IS THE MORE PROBLEMATIC ONE...AND WILL LIKELY MOVE RIGHT AHEAD OF THE FRONT. THIS COULD PRODUCE SQUALLY RAINS AND POSSIBLY AN EMBEDDED THUNDERSTORM OR TWO. WIND GUSTS TO 40 KTS ARE POSSIBLE. IN THE 18Z TAFS...WE HAVE KEPT WIND GUSTS IN THE 25KT RANGE FOR NOW. AFTER THE FRONT...LOOK FOR SOME INITIAL QUICK CLEARING AND GOOD VISIBILITY. ENOUGH OF A BREEZE SHOULD PRECLUDE ANY FOG FORMATION. LAKE EFFECT CLOUDS WILL LIKELY PRODUCE VFR CEILINGS NORTH OF KPOU BY EARLY MONDAY. THE WIND...RELAXING FOR A LITTLE BIT OVERNIGHT AFTER THE INITIAL PASSAGE OF THE FRONT...WILL PICK UP OUT OF THE WNW AFTER SUNRISE MONDAY...WITH GUSTS TO 20-25 KTS PERHAPS A FEW STRONGER. && .HYDROLOGY...NO PROBLEMS ANTICIPATED. TONIGHTS POTENTIAL RAIN MAKER LOOKS TO MOVE QUICKLY AND ONLY PRODUCE ABOUT A QUARTER INCH OF RAINFALL ON AVERAGE WITH MAYBE SOME LOCALLY HIGHER AMOUNTS IN ANY STRONGER THUNDERSTORMS. THE NEXT CHANCE FOR RAIN TAKES PLACE LATER ON WEDNESDAY INTO THURSDAY. WHILE THAT DISTURBANCE MIGHT MOVE SOMEWHAT SLOWER AND HAVE A BIT MORE MOISTURE TO WORK WITH...PROJECTED RAINFALL AMOUNTS SHOULD ONCE AGAIN FALL WELL SHORT OF PRODUCING ANY SIGNIFICANT RISES ON STREAMS...LET ALONE ANY FLOODING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Nov 6, 4:05 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 405 PM EST SUN NOV 6 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 449 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING AS A STRONG COLD FRONT MOVES EASTWARD. A LINE OF THUNDERSTORMS WILL MOVE WEST TO EAST WITH THE COLD FRONT AT APPROXIMATELY 40 MILES AN HOUR. A FEW THUNDERSTORMS MIGHT CONTAIN DAMAGING WIND GUSTS OF GREATER THAN 60 MILES AN HOUR. INDIVIDUAL THUNDERSTORM CELLS WILL MOVE SOUTHWEST TO NORTHEAST. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES IN NEW YORK STATE... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SCHOHARIE...WARREN... SARATOGA...ALBANY...SCHENECTADY...GREENE...ULSTER....WASHINGTON... RENSSELAER...COLUMBIA AND DUTCHESS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 5:36 PM EST | Severe Thunderstorm Warning | ALY | Hamilton | 54 min |
| Nov 6, 5:59 PM EST | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schoharie | 76 min |
| Nov 6, 6:08 PM EST | Severe Thunderstorm Warning | ALY | Warren | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.